Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 413, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Aug 25, 2021, 6:17 PM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 6:17 PM EDT (22:17 UTC)
- Expired
- Aug 25, 2021, 7:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Miami radar (KAMX), 30 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335
WHUS52 KMFL 252217
SMWMFL
AMZ630-651-671-252300-
/O.NEW.KMFL.MA.W.0413.210825T2217Z-210825T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
617 PM EDT Wed Aug 25 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Biscayne Bay...
Coastal waters from Dania Beach to Ocean Reef FL out to 40 NM
excluding the territorial waters of Bahamas...
* Until 700 PM EDT.
* At 616 PM EDT, strong thunderstorms were located along a line
extending from 26 nm east of Sunny Isles to near Turkey Point,
moving west at 25 to 30 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Sunny Isles, Convoy Point, Turkey Point, Card Sound, Key Biscayne,
Biscayne Bay, Black Point, Cape Florida, Virginia Key, Bay Harbor
Islands, Soldier Key, Miami Beach, Elliott Key, Bal Harbour,
Triumph Reef, Golden Beach, Surfside, Coral Gables, North Bay
Village and Indian Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2570 7967 2533 8026 2535 8026 2535 8027
2533 8027 2532 8029 2534 8042 2538 8039
2546 8040 2601 8013 2601 7948
TIME...MOT...LOC 2216Z 081DEG 25KT 2595 7963 2537 8035
HAIL...0.00IN
WIND...40KTS
$$
BAXTERWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Aug 25, 2:58 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 25, 2:58 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Miami FL
258 PM EDT Wed Aug 25 2021
.SHORT TERM (Today through Thursday)...
The mid-level trough is evident on satellite water vapor imagery
over the northwestern Bahamas this afternoon. A couple of rounds of
convection have made their way across the Atlantic into South
Florida so far with strong wind gusts and frequent lightning. The
pocket of drier air at the mid-levels combined with colder
temperatures have provided a stout environment for any convection
that develops into that cold pocket aloft to produce strong wind
gusts.
Widespread gusts above 40 mph have been reported with the first
couple of rounds, mainly from outflows from decaying convection.
Some stronger winds (50+ mph) have also been reported with isolated
strong to severe cells. The surface environment has allowed for
strong outflows to propagate outwards for quite some distances.
Expect some lulls, possibly one this afternoon, with activity
picking up again at some point by the evening. Another round could
materialize overnight around 06z. The threat of strong wind gusts
and frequent lightning activity will remain with a concern into
Thursday. As the disturbance cross the region, convective coverage
will pick up with a potentially wet and stormy start to Thursday. As
the feature moves into the Gulf later in the day, rain chances will
begin to diminish from east to west.
Temperatures outside of convection will remain fairly warm with most
areas rising into the lower 90s. Some inland areas could reach into
the mid 90s but the additional cloud cover should help keep
temperatures a little cooler on Thursday compared to today. Observed
dewpoints have been running lower than most guidance, so trended
closer to the lower end of the guidance envelope through the evening
hours...
.LONG TERM (Friday-Early Next Week)...
As the upper-level low exits the region some drier air in the mid-
levels will work into the region. High pressure will remain at the
surface with increased east/southeasterly wind flow across the area.
Friday a more typical summertime pattern will set up across the area
with scattered showers and storms over the east coast and Atlantic
waters before shifting towards the interior and Gulf coast in the
afternoon and evening.
As we move into the weekend, another impulse of moisture looks to
move into the region. Therefore, with increased moisture scattered
to numerous showers and storms particularly in the afternoon and
evening. Southeasterly wind flow will favor the interior and west
coast of South Florida. A typical summertime pattern will continue
through the early part of the week with scattered showers and
thunderstorms across the area.
High temperatures will be in the low to mid 90s with heat index
values into the triple digit each afternoon.
&&
.AVIATION(18Z TAFS)...
The winds will remain breezy to windy from the easterly direction
today before decreasing to 10 to 15 knots tonight. Showers and
thunderstorms will be on an uptick later this afternoon into
tonight, as an upper level low moves across South Florida from the
Bahamas. There will more likely be AMD later this afternoon into
tonight at the TAF sites for the showers and thunderstorms.
&&
.MARINE...
As the mid-level disturbance passes across the region, the surface
feature associated with the disturbance will lead to a tightening
pressure gradient which will allow for an easterly wind surge to
deteriorate marine conditions. The Small Craft Advisories have been
expanded to include all the local Atlantic and Gulf coastal waters
including Biscayne Bay. Small craft on Lake Okeechobee should
exercise caution as gusty winds could create bouts of hazardous
conditions there as well, particularly overnight. This wind threat
is outside of convection which could also be stout with gusts above
40 knots possible. As the disturbance enters the Gulf by late week,
conditions should begin to improve as the wind subsides.
&&
.BEACHES...
There is a high rip current risk along the east coast beaches of
South Florida due to breezy/gusty easterly winds. Shower and
thunderstorm chances will gradually increase, especially across the
east coast beaches, through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 91 80 90 / 60 40 30 60
West Kendall 76 92 78 91 / 60 50 30 60
Opa-Locka 77 91 78 91 / 60 50 40 60
Homestead 77 89 78 89 / 60 40 30 50
Fort Lauderdale 79 89 80 89 / 60 40 40 60
N Ft Lauderdale 78 89 80 89 / 60 40 40 60
Pembroke Pines 77 89 78 89 / 70 40 40 60
West Palm Beach 76 90 78 90 / 70 50 50 70
Boca Raton 77 89 79 89 / 70 40 40 60
Naples 76 92 76 92 / 40 60 20 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
173.
AM...Small Craft Advisory until 5 AM EDT Thursday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory until 5 AM EDT Thursday for GMZ656-657-676.
&&
Tonight/Thursday and Aviation/Marine...RAG
Thursday Night through Wednesday...Kelly
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Aug 25, 10:06 AM EDT, 8 hours 11 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1006 AM EDT Wed Aug 25 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 260215- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1006 AM EDT Wed Aug 25 2021 ...Atlantic Beaches: High Rip Current Risk... ...Atlantic/Gulf/Biscayne Bay: Hazardous Marine Conditions... ...A Few Strong Storms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the Atlantic beaches of South Florida. Thunderstorms: Scattered thunderstorms are forecast today, with locally gusty winds, frequent lightning, and heavy rainfall possible. Waterspouts: Waterspouts will be possible with showers and storms. Wind: Sustained winds of 20 knots or greater with higher gusts are forecast across portions of the Atlantic and Gulf waters today into tonight, with a Small Craft Advisory in effect. Locally gusty winds will be possible with the stronger showers and thunderstorms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Hazardous marine and beach conditions will continue through at least Thursday due to enhanced easterly winds. A few strong storms will be possible across the area as a mid-level disturbance moves through the region. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Aug 25, 1:37 PM EDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Miami FL
137 PM EDT Wed Aug 25 2021
FLZ069-070-251815-
Coastal Collier County FL-Inland Collier County FL-
137 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northwestern Collier
County through 215 PM EDT...
At 137 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Orangetree, or near Golden Gate Estates,
moving southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Orangetree, Vineyards,
Golden Gate, East Naples, North Naples, Pelican Bay, Corkscrew Swamp
Sanctuary, Quail Creek Estate and Lely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8159 2625 8150 2604 8184
TIME...MOT...LOC 1737Z 063DEG 24KT 2630 8163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Hadi/RAGLocal storm report, Aug 25, 1:39 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
139 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST 2 ENE NAPLES 26.15N 81.78W
08/25/2021 E47 MPH COLLIER FL MESONET
NPLMP NAPLES MUNICIPAL AIRPORT TOWER
REPORTED A WIND GUST OF 47MPH AT 1:20PM AS
AN OUTFLOW BOUNDARY MOVED THROUGH THE AREA.
SITE ELEVATION IS 104 FEET.
&&
HADILocal storm report, Aug 25, 1:43 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM MARINE TSTM WIND 2 E WILTON MANORS 26.16N 80.10W
08/25/2021 E40 MPH BROWARD FL BROADCAST MEDIA
*** 1 INJ ***
BROADCAST MEDIA, WSVN, REPORTED THAT A
KITESURFER WAS INJURED AFTER BEING BLOWN OFF
COURSE AT FORT LAUDERDALE BEACH. OFFICIALS
SAID THE MAN WAS KITESURFING WHEN THE WIND
SUDDENLY PICKED UP AND LAUNCHED HIM INTO A
NEARBY BUILDING. THERE WERE STRONG, GUSTY
THUNDERSTORMS AND WINDS IN THE AREA AT THE
TIME OF THE INCIDENT. FORT LAUDERDALE FIRE
RESCUE RUSHED THE MAN TO BROWARD HEALTH
MEDICAL CENTER WHERE THE MANS CONDITION IS
CURRENTLY UNKNOWN.
&&
FELLLocal storm report, Aug 25, 1:44 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
144 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND GST 1 S MARCO ISLAND 25.92N 81.73W
08/25/2021 M55 MPH COLLIER FL MESONET
MESONET THE CHARTER CLUB OF MARCO BEACH
REPORTED A WIND GUST OF 55MPH AT 1:27PM AS A
STRONG THUNDERSTORM MOVED THROUGH THE AREA.
SITE ELEVATION IS 7 FEET.
&&
HADISpecial weather statement, Aug 25, 3:11 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Wed Aug 25 2021
FLZ063-251945-
Glades FL-
311 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of central Glades
County through 345 PM EDT...
At 311 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles east of Venus, or 9 miles northwest of
Lakeport, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palmdale and Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2706 8101 2683 8149 2703 8151 2703 8134
2704 8133 2703 8133 2703 8127 2712 8127
2712 8117 2721 8117 2721 8109
TIME...MOT...LOC 1911Z 076DEG 19KT 2709 8123
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SBLocal storm report, Aug 25, 4:29 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
429 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM MARINE TSTM WIND 2 E WILTON MANORS 26.16N 80.10W
08/25/2021 E40 MPH BROWARD FL BROADCAST MEDIA
*** 1 FATAL ***
CORRECTS PREVIOUS MARINE TSTM WIND REPORT
FROM 2 E WILTON MANORS. BROADCAST MEDIA,
WSVN, REPORTED THAT A KITESURFER IS
PRONOUNCED DEAD DUE TO SIGNIFICANT INJURIES
SUSTAINED AFTER BEING BLOWN OFF COURSE AT
FORT LAUDERDALE BEACH. OFFICIALS SAID THE
MAN WAS KITESURFING WHEN THE WIND SUDDENLY
PICKED UP AND LAUNCHED HIM INTO A NEARBY
BUILDING. THERE WERE STRONG, GUSTY
THUNDERSTORMS AND WINDS IN THE AREA AT THE
TIME OF THE INCIDENT. FORT LAUDERDALE FIRE
RESCUE RUSHED THE MAN TO BROWARD HEALTH
MEDICAL CENTER, WHERE HE WAS LATER
PRONOUNCED DEAD DUE TO INJURIES SUSTAINED
FROM THE INCIDENT.
&&
SRBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:53 AM EDT | Small Craft Advisory | MFL | 25 hr | |
| Aug 25, 5:04 AM EDT | Special Marine Warning | MFL | 116 min | |
| Aug 25, 5:42 AM EDT | Special Weather Statement | MFL | Miami-Dade | 63 min |
| Aug 25, 6:08 AM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Aug 25, 6:12 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 33 min |
| Aug 25, 6:37 AM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Aug 25, 8:38 AM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 25, 9:23 AM EDT | Special Marine Warning | MFL | 97 min | |
| Aug 25, 10:04 AM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Aug 25, 10:48 AM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Aug 25, 10:51 AM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Aug 25, 11:00 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 12 min |
| Aug 25, 11:26 AM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Aug 25, 11:54 AM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Aug 25, 12:31 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Aug 25, 12:46 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Aug 25, 12:56 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 25, 1:12 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
| Aug 25, 1:17 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Aug 25, 1:37 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Aug 25, 1:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 25, 2:40 PM EDT | Special Marine Warning | MFL | 95 min | |
| Aug 25, 3:11 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Aug 25, 3:44 PM EDT | Special Marine Warning | MFL | 91 min | |
| Aug 25, 4:07 PM EDT | Special Marine Warning | MFL | 83 min | |
| Aug 25, 5:09 PM EDT | Special Marine Warning | MFL | 81 min | |
| Aug 25, 5:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Aug 25, 6:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.